Sweating

Discussion in 'Substance Abuse' started by comatheart, Dec 4, 2014.

  1. comatheart

    comatheart Active Member

    My difficult child has been having episodes of terrible sweats. I took him to get some warm clothes a couple wks ago, it was snowing outside and he was removing layers of clothing like it was 95 degrees! From what we've seen, it's really bad at times.

    He has been turned away from donating plasma because his HR is too high. (He tells me its cause of the bike ride there.) Of course I have my own suspicions of what's going on, and husband shares them.

    Just in case, I drug him to the dr yesterday. Of course first thing the dr asks if he's sober. difficult child says yes (lie!) The dr takes blood for a thyroid test. I was really hoping that would be it. No such luck, it came back normal. :-(

    The dr did say perhaps this is a side effect of his medications? We never noticed it before and the rehab never mentioned either.

    Thoughts?
     
  2. Signorina

    Signorina Guest

    Sweating can be a sign of withdrawal. Maybe that's it? I think it can also be a late sign as the body starts re-regulating itself after a longer period without substances.
     
  3. Bertmery

    Bertmery Member

    I agree with signorina. It's a sign of withdrawal
     
  4. comatheart

    comatheart Active Member

    I was afraid of that. :(
     
  5. Signorina

    Signorina Guest

    If I understand correctly - they can happen (or continue for) MONTHS after a person stops using. Look into "post acute withdrawal syndrome." I am hoping that's your answer. {hugs} for your worried mama heart.
     
  6. comatheart

    comatheart Active Member

    Well I know he has relapsed, he admitted it. We just don't know how bad. He makes it out to a very minor relapse but his behaviors say otherwise. I will look into this though, thankv you!
     
  7. GoingNorth

    GoingNorth Crazy Cat Lady

    Speaking as a diabetic, sweating can also be a sign of unregulated blood sugar. A simple A1C blood test can detect that and should be run.

    Just one other thing to look into.
     
  8. susiestar

    susiestar Roll With It

    It is also a sign of meth use, esp with the high HR. I hope it is something else but everything should be checked. Were you at the doctor's with him? Did you or could you tell the doctor that he is not clean as he claims he is? It is very important for the doctor to know this.

    I would also find a pharmacist that you trust, preferably one with a PhD, to verify the medication side effects. Doctors are often only superficially aware of the various side effects because they deal with so very many other problems and so much information about so many conditions. A pharmacist has direct training and info about medication side effects because of the nature of their jobs and education. They HAVE to know and/or be able to find out about these things. My doctor will often contact a pharmacist she trusts if a patient is having a symptom that could be medication related but she isn't sure or she hasn't heard of before. Pharmacists don't charge you for asking either, esp if you get medications from them. But even if you don't use their pharmacy, they will generally help you if you ask.

    I sincerely hope this is from not using.
     
  9. susiestar

    susiestar Roll With It

    I just read your post on the 23rd about difficult child relapsing and how he was going to just stop on his own. The signs of drug use all strongly suggest an upper of some kind and very much sound like meth use. I am so very sorry to suggest this again, but given the relapse, the behaviors, etc...., maybe you should alert his doctor so that the doctor can maybe help keep him healthier by doing everything possible to counteract the damage being done to his heart. If you cannot have a conversation with difficult child's doctor due to privacy laws, you can still tell the doctor that you suspect relapse and or use of a new drug (I am not sure what his drug of choice is) by fax or letter or by calling to give info without receiving any from the doctor.
     
  10. GoingNorth

    GoingNorth Crazy Cat Lady

    Susiestar is 100% right about checking with a phD pharmacist. My doctor has actually called my pharmacist to check drug interactions with my medications!

    I'm not sure what a HR is. I mention the sweating and diabetes as it was a symptom in my case that I wasn't aware of. Thyroid is OK, so it's not that.

    Meth use, wasn't aware of that one. His doctor should run a comprehensive tox screen. You can call and give him/her a heads up. They can't give you any info if he's over 18, but you can give them info. Whether or not they take it into consideration is up to them, but often they will.
     
  11. susiestar

    susiestar Roll With It

    HR is heart rate, I believe. It is one of the things they check when you donate plasma.

    I don't know if meth is a drug he has used in the past, but it is totally epidemic here in the US. A management seminar I went to years back told us that if an employee is sweating a lot when everyone else is cold, and there are other symptoms that suggest drug use, and the employee is not a middle age female, then it very likely meant meth use. Not sure if that is exactly true or not, but around here if someone is sweating heavily when no one else is, the cops look closely for probable cause to search them for meth paraphernalia and for meth.
     
  12. stressedmama

    stressedmama Active Member

    I am so sorry and truly hope it's not due to using again but it sounds pretty likely, unfortunately.

    Hugs!!
     
  13. GoingNorth

    GoingNorth Crazy Cat Lady

    Meth is epidemic up where I live, but I'm out of the loop when it comes to the drug. All I know is that they are constantly raiding "meth houses" up here, constantly busting people, and it's a revolving door situation.

    I do know that it is an incredibly destructive drug, easily made though the manufacture is dangerous and toxic to the "chemists" and the environment, and that the first high is the "best" and future highs do not compare. This makes it incredibly addictive and incredibly difficult to get off of.

    Due to the chemicals used in making it, it does terrible damage to the body.

    I hope it isn't meth, but you need to know.
     
  14. PatriotsGirl

    PatriotsGirl Well-Known Member

    Meth is why my daughter is back in jail and why I have my grandson.

    Yes, sweating is a side effect of meth use - my daughter always looked sweaty...and it always affects her complexion. Her complexion is clear when she is clean. A lot of weight loss is another sign.
     
  15. PatriotsGirl

    PatriotsGirl Well-Known Member

    And it is EXTREMELY epidemic where we live... :( I cannot tell you how many of difficult child's friends that she grew up with also use... :(
     
  16. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Grizzly memories for me with daughter and meth. She had a horrible complexion, sunken eyes, and weighed maybe eighty pounds. It is not her nature to be that thin. She has a more rounded body when she is sober.
    Her complexion was always bad, even before the meth, and it still acts up, especially when she was pregnant. Looks like adult acne and maybe it is or maybe it is a leftover issue from her meth days.
     
  17. comatheart

    comatheart Active Member

    Thank you for your responses. I didn't feel comfortable telling the doctor he has been using right in front of him. I guess I'm trying to hold onto the little bit of openness my difficult child has with me? I secretly hoped the dr would order drug tests on my son (blood, not urine cause my son can beat those) I might have to send his doctor a note saying he's using again. Then maybe next time he will.

    I drove to my sons apartment today (unannounced) to drop off 2 of his prescription medications. He didn't respond to calls or texts on the way, so I went to the door. His roommate opened the door. My son was dead asleep right there in the living room and still didn't wake up. I handed roommate his medications and left. Its a 45min drive one way. I had hoped to see him and reassure myself because my son has never been into meth. That cant possibly be it, despite all of you suggesting it. Despite the crazy story my difficult child told me on the way to that doctor appointment last week about finding a bag of meth at his feet at the gas station a few days before... *sigh* Cause bags of meth are always laying around on the floor of gas stations right!?

    Unfortunately I know in my heart this is not good.
     
  18. Nancy

    Nancy Well-Known Member Staff Member

    I'm so sorry comatheart. Sometimes we just have to keep hoping what've are seeing is something else. I hope for you it is also.
     
  19. GoingNorth

    GoingNorth Crazy Cat Lady

    Don't let "that can't possibly be it" blind you to reality, Comatheart. It IS very possible that it IS meth. Don't fall into the trap of denial. That does neither you nor your son any good at all.
     
  20. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    From experience, drug addicts do not usually relapse mildly. They relapse all the way. Who is he hanging around with? Has he lost any weight? Sleeping too much?

    Just like an alcoholic can not drink moderately and stop before he gets drunk, a drug addict can not take any drug and use it once a week.

    It is very rare that we learn what drugs and how much our drug addicted adult kids use. That is something they do not disclose. They tend to make it out to be much less than it is.
     
Loading...